Alert archive / New York / Tornado Warnings in 2006
Tornado Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Dec 1, 2006, 5:45 PM EST for Sullivan County, New York. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2006, 5:45 PM EST (22:45 UTC)
- Expired
- Dec 1, 2006, 6:15 PM EST
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Sullivan County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 5:45 PM EST | TSTM WND GST 60 | Loch Sheldrake, NY | TREES AND WIRES DOWN. |
| Dec 1, 5:55 PM EST | TSTM WND DMG | Rock Hill, NY | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 11:54 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KBGM 012245 TORBGM NYC105-012315- /O.NEW.KBGM.TO.W.0003.061201T2245Z-061201T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 545 PM EST FRI DEC 1 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW YORK * UNTIL 615 PM EST * AT 543 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MAPLEWOOD...OR NEAR MONTICELLO...MOVING NORTHEAST AT 70 MPH. * THE TORNADO IS WILL BE NEAR... WOODRIDGE AND KIAMESHA AT 550 PM EST... GRAHAMSVILLE AT 555 PM EST... SEEK SHELTER IMMEDIATELY. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4170 7489 4155 7476 4191 7398 4210 7415 $$
1 follow-up statement
000 WWUS51 KBGM 012256 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 556 PM EST FRI DEC 1 2006 NYC105-012315- /O.CON.KBGM.TO.W.0003.000000T0000Z-061201T2315Z/ SULLIVAN NY- 556 PM EST FRI DEC 1 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EST FOR EASTERN SULLIVAN COUNTY... AT 552 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WOODBOURNE...OR 9 MILES NORTHEAST OF MONTICELLO...MOVING NORTHEAST AT 70 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4170 7489 4155 7476 4191 7398 4210 7415 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Dec 1, 2:30 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 1, 2:30 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EST FRI DEC 1 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... INTENSE CONVECTIVE DEVELOPMENT AND LOCALLY HEAVY RAIN STILL EXPECTED THE REST OF THE AFTERNOON AS SHARP COLD FRONT AND STRONG UPPER TROUGH PUSH THROUGH. SEVERE THUNDERSTORM WATCH #875...NUMEROUS CONVECTIVE WARNINGS...FLASH FLOOD WATCH...AND HIGH WIND WARNING ALL ARE COVERING THIS SITUATION. LATER TONIGHT...STRONG DRY AND COLD ADVECTION TAKE OVER...PUSHING THE RAINFALL WELL TO OUR EAST. WE STILL COULD SEE STRONG GUSTY WINDS BEHIND THE FRONT....AS ISALLOBARIC FORCING AND STEEPENING LOW-LEVEL LAPSE RATES COULD YET PRODUCE 50-60 MPH GUSTS. TOWARDS DAYBREAK...LOW-LEVEL STEERING CURRENTS AND LAKE GENERATED INSTABILITY COULD BRING A LAKE SNOW BAND DOWN TOWARDS NORTHERN ONEIDA COUNTY. SATURDAY INTO SATURDAY EVENING...THE MAIN EMPHASIS WILL BE ON LAKE EFFECT SNOW POTENTIAL FOR NORTHERN ONEIDA...WITH INCREASING MOISTURE BELOW THE INVERSION AND DEEPENING COLD AIR. AT THIS TIME...WE THINK AT LEAST ADVISORY CRITERIA SNOWFALL IS POSSIBLE. WELL HOLD OFF ON ANY WATCHES...THOUGH...UNTIL AT LEAST THIS EVENING...IN ORDER TO LET THE SQUALL LINE AND ITS MYRIAD OF HAZARDS EXIT THE REGION. LATER SATURDAY NIGHT AND SUNDAY LOOK CHILLY...BUT MAINLY DRY. -MJ && .AVIATION /011800Z - 021800Z/... COMPLEX SITUATION WITH WARM FRONT STILL IN CENTRAL NY AND COLD FRONT EXPECTED WITHIN THE NEXT 6 HOURS. VLIFR CIGS ON N SIDE OF FRONT IN SYR AND UCA WILL LIFT WITHIN 2 HOURS WITH SFC LOW AND TRIPLE POINT PUSHING NE ACROSS FAR WRN NY. E WINDS AT THESE 2 SITES SHIFTING TO SE AND S LIKE SITES FURTHER S. WINDS WILL PICK UP TO 15 WITH HIGHER GUSTS AHEAD OF COLD FRONT. BROKEN LINES AND BOWS WITH SOME THUNDER WILL MOVE THROUGH FROM W TO E WITH IFR VSBY AND CIGS AND STRONG GUSTY WINDS 19 TO 22Z. THIS HEAVIER RAIN WITH STRONG COLD FRONT. BEHIND COLD FRONT WINDS WILL SHIFT TO W AND PICK UP FURTHER TO 20 TO 30 KTS SUSTAINED. MVFR AND VFR CIGS AND VFR VSBYS WITH NO PRECIP. LATE TONIGHT INTO SATURDAY W TO NW WINDS SUBSIDE SOME BUT BECOMES ALIGNED AS COLDER AIR SETS OFF LAKE EFFECT. CONDITIONS MAY FALL TO MVFR ESPECIALLY SYR AND UCA. -TAC && .LONG RANGE /SUNDAY NIGHT - FRIDAY/... A STRONG SHORT WAVE AND A COASTAL SFC LOW WITH INVERTED TROF WILL PUSH THROUGH SUNDAY NIGHT WITH SOME SNOW. HEAVIER COASTAL PRECIP STAYS TO THE SE OF THE CWA SO BEST ACCUMULATING SNOW IN NORTH WITH LAKE ENHANCEMENT AND COLDER AIR. FLOW LINES UP LATE MONDAY BUT BRIEF AS A SFC LOW PASSES TO THE N. MORE LES BEHIND THIS FEATURE INTO FRIDAY. FOLLOWED HPC GUIDANCE WITH HIGHER POPS IN CENTRAL NY FOR LES...BUT STILL JUST CHC POPS. UL TROF REMAINS OVER NE US THROUGH THIS PERIOD. -TAC && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH FOR ALL OF CENTRAL NY UNTIL MIDNIGHT. ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR ALL OF CENTRAL NY. ...HIGH WIND WARNING UNTIL 7 AM SATURDAY FOR ALL OF CENTRAL NY. PA...FLASH FLOOD WATCH FOR ALL OF NORTHEAST PA UNTIL MIDNIGHT. ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR ALL OF NORTHEAST PA. ...HIGH WIND WARNING UNTIL 7 AM SATURDAY FOR ALL OF NORTHEAST PA. &&
Hazardous weather outlook, Dec 1, 2:08 AM EST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 208 AM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-020715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 208 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. A MYRIAD OF HAZARDOUS WEATHER IS ANTICIPATED, INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS ALONG AND BEHIND THE FRONT, AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. PADAVONA
In the hours before
Local storm report, Dec 1, 4:50 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG SCRANTON 41.40N 75.67W
12/01/2006 LACKAWANNA PA COUNTY OFFICIAL
TREES AND WIRES DOWN.
0356 PM TSTM WND DMG BLAKELY 41.49N 75.60W
12/01/2006 LACKAWANNA PA COUNTY OFFICIAL
TREES AND WIRES DOWN.
&&
DJNLocal storm report, Dec 1, 5:06 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
506 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 5 W HAWLEY 41.48N 75.27W
12/01/2006 WAYNE PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
0452 PM TSTM WND DMG DORRANCE 41.10N 76.00W
12/01/2006 LUZERNE PA AMATEUR RADIO
TREES DOWN AND POWER OUT
&&
DJNLocal storm report, Dec 1, 5:15 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
515 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 5 S GLEN SUMMIT 41.08N 75.87W
12/01/2006 LUZERNE PA AMATEUR RADIO
*** 5 INJ *** SUPERMARKET WINDOWS BLOWN IN. HEAVY
BUILDING DAMAGE TREES AND WIRES DOWN. POSSIBLE TORNADO. 5
INJURIES ARE SERIOUS.
&&
DJNLocal storm report, Dec 1, 5:31 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
531 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG DORRANCE 41.10N 76.00W
12/01/2006 LUZERNE PA AMATEUR RADIO
ROOF BLOWN OFF OF A FIRE DEPARTMENT BUILDING. POSSIBLE
TORNADO.
&&
DJNLocal storm report, Dec 1, 5:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG GREENTOWN 41.32N 75.32W
12/01/2006 WAYNE PA PUBLIC
TREES DOWN.
0524 PM HAIL HALCOTTSVILLE 42.20N 74.60W
12/01/2006 E0.88 INCH DELAWARE NY PUBLIC
0530 PM HAIL ROSCOE 41.93N 74.92W
12/01/2006 E0.75 INCH SULLIVAN NY PUBLIC
&&
DJNLocal storm report, Dec 1, 5:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
544 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 2 E GREENTOWN 41.32N 75.28W
12/01/2006 PIKE PA PUBLIC
TREES DOWN.
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:21 AM EST | High Wind Warning | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 24 hr |
| Dec 1, 1:32 PM EST | Severe Thunderstorm Warning | BGM | Steuben | 58 min |
| Dec 1, 3:01 PM EST | Severe Thunderstorm Warning | BGM | Onondaga | 29 min |
| Dec 1, 3:14 PM EST | Severe Thunderstorm Warning | BGM | Broome, Tioga | 61 min |
| Dec 1, 3:27 PM EST | Severe Thunderstorm Warning | BGM | Cortland, Madison, Oneida, Onondaga, Tompkins | 63 min |
| Dec 1, 3:43 PM EST | Severe Thunderstorm Warning | BGM | Chenango | 62 min |
| Dec 1, 4:04 PM EST | Severe Thunderstorm Warning | BGM | Delaware | 56 min |
| Dec 1, 4:17 PM EST | Severe Thunderstorm Warning | BGM | Otsego | 43 min |
| Dec 1, 4:34 PM EST | Severe Thunderstorm Warning | BGM | Oneida | 26 min |
| Dec 1, 4:59 PM EST | Severe Thunderstorm Warning | BGM | Sullivan | 61 min |
| Dec 1, 5:03 PM EST | Severe Thunderstorm Warning | BGM | Delaware | 42 min |
Nearby
Tornado Warnings in New York, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.